Does Tizanidine Cause Weight Gain or Weight Loss

Tizanidine cause weight gain or weight loss
Flow of Topics

Table of Contents

According to various studies, Tizanidine can cause both weight gain and weight loss. Several factors like loss of appetite and slowed metabolism affect and cause weight gain and loss for a Tizanidine user.

Tizanidine is a short-acting muscle relaxer that works by blocking the nerve impulses or the pain sensations sent to your brain, and there are some side effects to it, including weight gain, which is rare, and weight loss which a common.

Weight gain can be found among people who take Tizanidine, especially females 50-59 years old and who have been taking the drug for around 1-6 months. eHealthMe conducted a study where reported 2,547 people taking Tizanidine, and their side effects regarding weight were recorded.

conversation on weightgain

Time on Tizanidine Hydrochloride when people have Weight Gain:

  • < 1 month: 20%
  • 1-6 months: 40%            
  • 6-12 months: 0.0%
  • 1-2 years: 0.0%
  • 2-5 years: 20%
  • 10+ years: 20%

Gender of People who have Weight Gain while taking Tizanidine Hydrochloride

Does Tizanidine Cause Weight Gain or Weight Loss
  • Male: 12.82%
  • Female: 87.18%

Dosage

Adults: Initial dose: 2mg/day to 8mg/day Maximum dose: 8mg/day to 24mg/day Painful muscle spasms associated with musculoskeletal conditions: 2-4mg 3 times/day(Sergay, S. and Richardson, M., 2001).

Tizanidine Side Effects

Tizanidine has side effects ranging from standard to rare; some of these side effects are mentioned below(Weightman, D. and Hudgson, P., 1982).

Common side effects

  • Dizziness 
  • weight loss
  • Blurred vision
  • Feeling nervous
  • Sore throat 
  • Dry mouth
  • Vomiting
  • Uncontrolled muscle movement

These Are Some of the Rare Side Effects of Tizanidine

  • Pain or burning sensation while urination
  • Weight gain
  • Confusion
  • Hallucinations 
  • I feel like you might pass out.
  • Shallow breathing

How To Effectively Tackle Weight Gain or Weight Loss?

If you are taking Tizanidine and experience weight gain or weight loss after a while, you must immediately consult your doctor and seek professional help. Your doctor might give you medications to tackle your weight gain or weight loss that might suit you(Lombard, C.B. and Cicuttini, F.M., 2013).

Conclusion

In the end, Tizanidine, when taken as prescribed by your doctor and if followed all the guidelines for taking the drug then it can be incredibly beneficial for the user. It can help the user with their problem by avoiding as many side effects as possible.